Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 97, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Nov 11, 2021, 2:01 AM EST. It took effect at Nov 11, 2021, 10:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2021, 2:01 AM EST (07:01 UTC)
- In effect from
- Nov 11, 2021, 10:00 PM EST
- Expired
- Nov 12, 2021, 6:42 PM EST
- In force
- 21 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
576 WHUS72 KMHX 110701 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 201 AM EST Thu Nov 11 2021 AMZ156-158-111915- /O.NEW.KMHX.SC.Y.0097.211112T0300Z-211112T1800Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 201 AM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 10 PM this evening to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-111915- /O.NEW.KMHX.SC.Y.0097.211112T0600Z-211112T1800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 201 AM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 1 AM to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-111915- /O.NEW.KMHX.SC.Y.0097.211112T0800Z-211112T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 201 AM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 3 AM to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
825 WHUS72 KMHX 111053 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 553 AM EST Thu Nov 11 2021 AMZ156-158-112300- /O.CON.KMHX.SC.Y.0097.211112T0300Z-211112T1800Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 553 AM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 10 PM this evening to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-112300- /O.CON.KMHX.SC.Y.0097.211112T0600Z-211112T1800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 553 AM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 1 AM to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-112300- /O.CON.KMHX.SC.Y.0097.211112T0800Z-211112T1800Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 553 AM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 3 AM to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
872 WHUS72 KMHX 111940 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 240 PM EST Thu Nov 11 2021 AMZ135-121000- /O.EXB.KMHX.SC.Y.0097.211112T0900Z-211112T1600Z/ Pamlico Sound- 240 PM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST FRIDAY... * WHAT...South winds 15 to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 4 AM to 11 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-121000- /O.EXB.KMHX.SC.Y.0097.211112T0900Z-211112T2000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 240 PM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 4 AM to 3 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-121000- /O.EXT.KMHX.SC.Y.0097.211112T0300Z-211112T2000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 240 PM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 10 PM this evening to 3 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-121000- /O.EXT.KMHX.SC.Y.0097.211112T0600Z-211112T2100Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 240 PM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 1 AM to 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-121000- /O.EXT.KMHX.SC.Y.0097.211112T0800Z-211112T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 240 PM EST Thu Nov 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 4 PM EST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 3 AM to 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
803 WHUS72 KMHX 120703 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 203 AM EST Fri Nov 12 2021 AMZ135-121600- /O.EXT.KMHX.SC.Y.0097.211112T0703Z-211112T1600Z/ Pamlico Sound- 203 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-121915- /O.EXT.KMHX.SC.Y.0097.211112T0703Z-211112T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 203 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-121915- /O.EXT.KMHX.SC.Y.0097.211112T0800Z-211112T2000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 203 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-121915- /O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 203 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-121915- /O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2100Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 203 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
565 WHUS72 KMHX 121449 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 949 AM EST Fri Nov 12 2021 AMZ135-121600- /O.CAN.KMHX.SC.Y.0097.000000T0000Z-211112T1600Z/ Pamlico Sound- 949 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below small craft criteria. $$ AMZ156-158-122000- /O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 949 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-122100- /O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2100Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 949 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 5 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-122100- /O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 949 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-122000- /O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 949 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
135 WHUS72 KMHX 121822 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 122 PM EST Fri Nov 12 2021 AMZ156-158-122300- /O.EXT.KMHX.SC.Y.0097.000000T0000Z-211112T2300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 122 PM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-130200- /O.EXT.KMHX.SC.Y.0097.000000T0000Z-211113T0200Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 122 PM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-130200- /O.EXT.KMHX.SC.Y.0097.000000T0000Z-211113T0200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 122 PM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-122300- /O.EXT.KMHX.SC.Y.0097.000000T0000Z-211112T2300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 122 PM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
906 WHUS72 KMHX 122342 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 642 PM EST Fri Nov 12 2021 AMZ152-154-130045- /O.CAN.KMHX.SC.Y.0097.000000T0000Z-211113T0200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 642 PM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... A few isolated waves to 6 feet remain possible over far outer waters for the next couple of hours. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 12:25 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 11, 12:25 AM EST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1225 AM EST Thu Nov 11 2021 .SYNOPSIS... A weak backdoor front will dissipate over the area tonight. A stronger cold front will approach the area from the west Thursday and push through Friday. Cooler high pressure builds back into the area over the weekend into early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 950 PM Wed...A weak surface boundary will move into the area tonight before dissipating while surface high pressure remains centered just off the SE coast. Strong cooling has continued this evening, with temps dropping into the mid to upper 40s in some spots, and the low to mid 50s elsewhere including the beaches. Excellent radiational cooling conditions should remain in place for most of the night, except for along the coast where increasing easterly winds behind the boundary will mix out cooler surface temps. Low temps are expected to reach the low to mid 40s for most of the area that happens to be 5-10 miles inland from water, with early nighttime lows soon after midnight expected for coastal locations in the upper 40s to low 50s. With the intense radiational cooling, some patchy fog is expected to develop after midnight, and is anticipated to become dense in some locations by early tomorrow morning, with travel possibly becoming hazardous. The best chances for dense fog appear to be along and east of US 17 where higher moisture is present due to proximity to the coast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... As of 350 PM Wednesday...Stacked low pressure over the Midwest will send a cold front toward the area Thursday. Ahead of the front, stronger winds due to pinching gradient between high pressure offshore and the approaching front turn more Serly ushering in more moisture off the Atlantic in the low levels. Chance of rain showers increasing for the SW portion of the CWA as moisture convergence increases in the afternoon. Highs a few degrees above climo, mid 70s inland, upper 60s to low 70s for the coast. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... As of 4 AM Wed...Warm and dry on Thursday before a cold front moves through late Thu night and early Fri, bringing a shot of rain showers, then generally dry conditions expected into early next week as surface high pressure dominates. Thursday and Friday...10/00Z model suite in good agreement with fropa and period of shra. Have fine-tuned best chc of rain, with cat to likely pops late Thu night into mid morning Fri, then rain sliding offshore of the OBX by afternoon. Still warm Fri with highs into the 70s as thicknesses remain high behind the front. Saturday through Tuesday...Upper troughing persists over the Eastern US into early next week with below climo hts and H85 mb temps this period, and mo sunny conditions expected. GFS is a lone outlier in producing some shra Sat, and have discounted this soln as no support from its ens mean. One more mild day Sat with highs around 70s, then only mid 50s to around 60 expected Sun through Tue, with Tue the coldest day of the period expected. Parts of ENC, esp interior zones, could experience the first freeze of the season by Tue morning should winds decouple with approaching cool high pres. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... SHORT TERM /Through Thursday Night/... As of 1210 AM Thu...High pressure remains in control this morning with mostly clear skies and calm winds. Strong radiational cooling continues with better low level moisture compared to yesterday morning, allowing for fog development. Guidance fairly confident in areas of IFR fog early this morning prior to sunrise with possibility of LIFR conditions. Nighttime microphysics satellite imagery does show a veil of high clouds drifting across the region. However, sky ob at the office confirms these high clouds are very thin, thus any delay to radiational cooling and fog onset will be very minor, if at all. Some low stratus below 1000ft could develop just prior to sunrise as well. All fog/low stratus will burn off with onset of daytime heating. Clouds will inc through the day as Srly winds inc with better moisture advection ahead of an approaching cold front. Otherwise, VFR conditions are expected to persist through the end of the period. LONG TERM /Thursday through Sunday/... As of 4 AM Wed...A cold front approaches later Thursday, bringing with it a period of showers and lowered cigs/vsbys late Thur evening into Fri morning, before dry high pres once again returns for second half of Fri through the weekend. && .MARINE... SHORT TERM /Through Tonight/... As of 400 PM Wednesday...Weak backdoor cold front dissipates as it reaches the southern waters. Winds 10 kt or less this afternoon gradually shift from the N to NE and eventually E tonight for northern areas behind the front. Southern water winds remain out of the SW 10kt or less. Seas continue to gradually subside to around 3-5 ft north and 1-3 ft south tonight. LONG TERM /Thursday through Sunday/... As of 4 AM Wed...Approaching cold front will inc srly gradient Thursday night into early Fri, with period of SCA likely for the coastal waters. Sounds will stay below SCA levels as cooler waters will prevent efficient gusting winds keeping wind gusts blw 25 kt. Another period of SCA conditions possible Sat as wrly to nwrly winds pick up into the 15-25 kt range as strong CAA occurs this weekend. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...SGK SHORT TERM...TL/CEB LONG TERM...TL AVIATION...TL/ML MARINE...SK/TL/CEB
Hazardous weather outlook, Nov 10, 3:46 PM EST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 346 PM EST Wed Nov 10 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-112100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 346 PM EST Wed Nov 10 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.